×

zbMATH — the first resource for mathematics

Non-commutative Hopf algebra of formal diffeomorphisms. (English) Zbl 1133.16025
The group \(G^{\text{inv}}\) of formal power series \(f\) with constant term 1 and complex coefficients under inversion has a coordinate Hopf algebra of polynomials in \(b_1,b_2,\dots\), where \(b_n(f)=(1/n!)\times\) the evaluation of the \(n\)-th derivative of \(f\) at \(0\). The coproduct on \(b_n\) is the sum of \(b_k\otimes b_{n-k}\) from \(k=0\) to \(k=n\) (\(b_0=1\)). The antipode \(S\) with \(\langle S(b_n),f\rangle=\langle b_n,f^{-1}\rangle\) is thus defined recursively. This Hopf algebra is commutative and cocommutative. Replacing the complexes by an algebra \(A\) still makes \(G^{\text{inv}}(A)\) a group, not necessarily commutative. One can associate two Hopf algebras to \(G^{\text{inv}}(A)\). One is commutative but not necessarily cocommutative, and depends on \(A\). The other, denoted \(H^{\text{inv}}\), is cocommutative but not necessarily commutative, and does not depend on \(A\) (i.e., it is functorial in \(A\)). \(G^{\text{inv}}(A)\) cannot be reconstructed from \(H^{\text{inv}}\) in the usual way using convolution products, but another recovery method is given using the free product of \(H^{\text{inv}}\) with itself.
Most of the paper is devoted to the non-commutative Hopf algebras coming from formal diffeomorphisms with constant term \(0\) and linear term \(x\). When the coefficients are complex numbers, this is a group \(G^{\text{dif}}\) under composition. The coordinate algebra of \(G^{\text{dif}}\) is the (commutative) polynomial algebra in \(a_1,a_2,\dots\), where \(a_n\) is \(1/(n+1)!\) times evaluation of the \((n+1)\)-st derivative at \(0\). The coproduct can be given by the usual duality, but the authors prefer a method using residues of Laurent series and the generating series \(A(x)\) with constant term \(0\), linear term \(x\), and \(a_n\) as coefficient of \(x^{n+1}\). This involves interpreting \(1/(z-f(x))\) as the infinite sum from \(n=0\) of \((f(x)^n)z^{-n-1}\). When the complexes are replaced by an algebra \(A\), composition of formal diffeomorphisms is still defined, but is not necessarily associative. Nevertheless, the authors associate a Hopf algebra \(H^{\text{dif}}(A)\), neither commutative nor cocommutative, to \(G^{\text{dif}}(A)\). As an algebra, it is the free algebra on \(a_1,a_2,\dots\). The coproduct on \(a_n\) is defined by residues, by saying that the coproduct on \(A(x)\) is the residue of \(A(z)\otimes 1/(z-A(x))\), and then extending multiplicatively to products of the generators. The associativity of the coproduct is proved using residues. An explicit description of the coproduct is given using polynomials \(((Q^m)^{(n)})(a=(a_1,\dots,a_m))\), the sum of all products of \(n\) \(a_j\)’s, where the \(j\)’s sum to \(m\) (and are non-negative). Then the coproduct on \(a_n\) is the sum from \(k=0\) to \(k=n\) of \(a_k\otimes ((Q^{(n-k)})^{(k)})(a)\). \((H^{\text{dif}})(A)\) is a graded (degree of \(a_{j_1},a_{j_2},\dots,a_{j_n}\) is \(j_1+j_2+\cdots+j_n\)) connected Hopf algebra, so the antipode \(S\) can be described by a standard recursion formula. The authors give an explicit description of \(S\) by giving a closed form of \(S(a_n)\) which involves heavy use of binomial coefficients. This can be regarded as a non-commutative Lagrange inversion formula, since in the commutative case \(S\) can be described by Lagrange inversion. The coefficients in the antipode formula can be used to label certain trees.
The authors consider semi-direct coproducts of various Hopf algebras. Since \(G^{\text{dif}}\) acts (by composition) on \(G^{\text{inv}}\), one has the semi-direct product group of \(G^{\text{dif}}\) with \(G^{\text{inv}}\). To this the authors associate a Hopf algebra (neither commutative nor cocommutative) which is the appropriate product of the coordinate Hopf algebra of \(G^{\text{dif}}\) with \(H^{\text{inv}}\). However, considering non-commutative coefficients \(A\), \((G^{\text{dif}})(A)\) is not a group. But the authors still impose on the appropriate product of \((H^{\text{dif}})(A)\) and \((H^{\text{inv}})\) the structure of an algebra and a coalgebra (but not a bialgebra).
Finally, some relations to the renormalization functor of quantum field theory are given, as well as a brief indication of how to extend their results on formal diffeomorphisms to series in several variables.

MSC:
16W30 Hopf algebras (associative rings and algebras) (MSC2000)
16W60 Valuations, completions, formal power series and related constructions (associative rings and algebras)
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Abe, E., Hopf algebras, (1980), Cambridge University Press Cambridge · Zbl 0476.16008
[2] Bagan, E.; Lavelle, M.; McMullan, D., Charges from dressed matter: construction, Ann. phys., 282, 471-502, (2000) · Zbl 0990.81144
[3] Bagan, E.; Lavelle, M.; McMullan, D., Charges from dressed matterphysics and renormalisation, Ann. phys., 282, 503-540, (2000) · Zbl 0990.81145
[4] G.M. Bergman, A.O. Hausknecht, Cogroups and co-rings in categories of associative algebras, Math. Surveys and Monographs, vol. 45, American Mathematical Society, Providence, RI, 1996. · Zbl 0857.16001
[5] Bordes, J.; Chan, H.M.; Tsou, S.T., Circumstantial evidence for rotating mass matrix from fermion mass and mixing data, Eur. phys. J. C, 27, 189-200, (2003)
[6] Brouder, Ch., On the trees of quantum fields, Eur. phys. J. C, 12, 535-549, (2000)
[7] Brouder, Ch.; Frabetti, A., Renormalization of QED with planar binary trees, Eur. phys. J. C, 19, 715-741, (2001) · Zbl 1099.81568
[8] Ch. Brouder, A. Frabetti, Noncommutative renormalization for massless QED, preprint, 2000; .
[9] Brouder, Ch.; Frabetti, A., QED Hopf algebras on planar binary trees, J. algebra, 267, 298-322, (2003) · Zbl 1056.16026
[10] Ch. Brouder, A. Frabetti, Hopf algebra of renormalization for massive QED, in preparation.
[11] Ch. Brouder, W. Schmitt, Quantum groups and quantum field theory: III. Renormalisation, preprint, 2002; .
[12] Connes, A.; Kreimer, D., Renormalization in quantum field theory and the Riemann-Hilbert problem. I. the Hopf algebra structure of graphs and the main theorem, Comm. math. phys., 210, 249-273, (2000) · Zbl 1032.81026
[13] G.P. Egorychev, Integral representation and the computation of combinatorial sums, “Nauka” Sibirsk. Otdel. 1977, Novosibirsk; translated from the Russian: Translations of Mathematical Monographs, vol. 59, American Mathematical Society, Providence, RI, 1984.
[14] Epstein, H.; Glaser, V., The role of locality in perturbation theory, Ann. inst. H. Poincaré, 19, 211-295, (1973) · Zbl 1216.81075
[15] Faà di Bruno, F., Sullo sviluppo delle funzioni, Ann. sci. mat. fis. roma, 6, 479-480, (1855)
[16] A. Frabetti, Groups of tree-expanded formal series, in preparation. · Zbl 1145.16019
[17] Fresse, B., Cogroups in algebras over an operad are free algebras, Comment. math. helv., 73, 637-676, (1998) · Zbl 0929.16033
[18] Gavarini, F., Poisson geometrical symmetries associated to non-commutative formal diffeomorphisms, Comm. math. phys., 253, 121-155, (2005) · Zbl 1158.81339
[19] F. Gavarini, The global quantum duality principle: theory, examples, and applications, preprint, 2003; .
[20] Gessel, I.M., A noncommutative generalization and a q-analog of the Lagrange inversion formula, Trans. amer. soc., 257, 455-482, (1980) · Zbl 0459.05014
[21] Gessel, I.M., A combinatorial proof of the multivariable Lagrange inversion formula, J. combin. theory ser. A, 45, 178-196, (1987) · Zbl 0651.05009
[22] Graham, R.L.; Knuth, D.E.; Patashnik, O., Concrete mathematics, (1989), Addison-Wesley Reading, MA · Zbl 0668.00003
[23] Henrici, P., Die Lagrange-Bürmannsche formel bei formalen potenzreihen, Jahresber. Deutsch. math.-verein., 86, 115-134, (1984) · Zbl 0579.40005
[24] Hewitt, E.; Ross, K.A., Abstract harmonic analysis II, (1970), Springer Berlin · Zbl 0213.40103
[25] Hochschild, G., The structure of Lie groups, (1965), Holden-Day San Francisco · Zbl 0131.02702
[26] Holtkamp, R., Comparison of Hopf algebras on trees, Arch. math., 80, 368-383, (2003) · Zbl 1056.16030
[27] Joni, S.A.; Rota, G., Coalgebras and bialgebras in combinatorics, Stud. appl. math., 61, 93-139, (1979) · Zbl 0471.05020
[28] Kato, T., Perturbation theory of linear operators, (1980), Springer Berlin
[29] Krein, M.G., A principle of duality for bicompact groups and quadratic block algebras, Dokl. akad. nauk SSSR (N.S.), 69, 725-728, (1949), (in Russian)
[30] L. de Lagrange, Nouvelle méthode pour résoudre (des équations littérales par le moyen des séries, Mém. Acad. Roy. Sci. Belles-Lettres de Berlin, vol. 24, 1770).
[31] Lang, S., Algebra, (1984), Addison-Wesley New York
[32] Loday, J.-L., Künneth-style formula for the homology of Leibniz algebras, Math. Z., 221, 41-47, (1996) · Zbl 0880.17001
[33] Loday, J.-L., Arithmetree, J. algebra, 258, 275-309, (2002) · Zbl 1063.16044
[34] J.-L. Loday, Dialgebras and related operads, Lecture Notes in Mathematics, vol. 1763, Springer, Berlin, 2001, pp. 7-66; . · Zbl 0970.00010
[35] Loday, J.-L.; Ronco, M., Algèbres de Hopf colibres, C. R. acad. sci. Paris, 337, 153-158, (2003) · Zbl 1060.16039
[36] J.-L. Loday, M. Ronco, On the structure of cofree Hopf algebras, preprint, 2004; . · Zbl 1096.16019
[37] Loday, J.-L.; Ronco, M., Hopf algebra of the planar binary trees, Adv. math., 139, 293-309, (1998) · Zbl 0926.16032
[38] Majid, S., Foundations of quantum group theory, (1995), Cambridge University Press Cambridge · Zbl 0857.17009
[39] Molnar, R.K., Semi-direct products of Hopf algebras, J. algebra, 47, 29-51, (1977) · Zbl 0353.16004
[40] Paschke, M.; Verch, R., Local covariant quantum field theory over spectral geometries, Class. quant. grav., 21, 5299-5316, (2004) · Zbl 1065.83027
[41] Pinter, G., The Hopf algebra structure of Connes and kreimer in Epstein-glaser renormalization, Lett. math. phys., 54, 227-233, (2000) · Zbl 1017.81028
[42] Pinter, G., Finite renormalization in the Epstein-glaser framework and renormalization of the S-matrix of φ4-theory, Ann. phys., 10, 333-363, (2001) · Zbl 1014.81042
[43] Planck, M., Eight lectures on theoretical physics, (1998), Dover New York
[44] Ronco, M., A Milnor-Moore theorem for dendriform algebras, C. R. acad. sci. Paris, 332, 109-114, (2001) · Zbl 0978.16031
[45] Ronco, M., Eulerian idempotents and Milnor-Moore theorem for certain non-commutative Hopf algebras, J. algebra, 254, 152-172, (2002) · Zbl 1017.16033
[46] Schmitt, W.R., Incidence Hopf algebras, J. pure appl. algebra, 96, 299-330, (1994) · Zbl 0808.05101
[47] R.P. Stanley, Enumerative Combinatorics, vol. 2, Cambridge University Press, Cambridge, 1999.
[48] Tannaka, T., Über den dualitätssatz der nichtkommutativen topologischen gruppen, Tohoku math., 45, 1-12, (1939) · JFM 64.0362.01
[49] P. van der Laan, Operads and the Hopf algebras of renormalization, preprint, 2003; .
[50] D.V. Voiculescu, K.J. Dykema, A. Nica, Free Random Variables, CRM Monograph Series, American Mathematical Society, Providence, RI, 1992. · Zbl 0795.46049
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.